Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 15, NWS Wichita, KS

May 23, 2015Chase County, Lyon County, Kansas

NWS Wichita, KS issued this river flood warning at May 23, 2015, 8:34 PM CDT for Chase County, Lyon County, Kansas. It took effect at May 24, 2015, 4:08 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 23, 2015, 8:34 PM CDT (01:34 UTC)
In effect from
May 24, 2015, 4:08 AM CDT
Expired
May 28, 2015, 2:03 AM CDT
In force
4 days
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Chase County, KS, Lyon County, KS

The radar

The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood River near Plymouth (PLYK1). The gauge peaked at 33.17 ft at May 24, 2015, 2:00 PM CDT.

actionminormoderate10203005/2405/2505/2605/2705/2805/29
Action stage
30 ft
Minor stage
32 ft
Moderate stage
34 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07182250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WGUS43 KICT 240134
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SAT MAY 23 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-241534-
/O.NEW.KICT.FL.W.0013.150524T1050Z-150526T1216Z/
/FLRK1.1.ER.150524T1050Z.150525T0000Z.150526T0016Z.NO/
834 PM CDT SAT MAY 23 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River Near Florence.
* From late tonight until Tuesday morning.
* At  8:00 PM Saturday the stage was 5.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 26.2 feet by Sunday evening. The river 
  will fall below flood stage by Monday evening.
* Impact...At 27.0 feet...Flooding is sufficiently extensive to reach 
  driveways of property within 1.0 mile of the gage site. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Florence           22.0   5.7  Sat  8 PM   26.2  22.3   7.5
    
&&
    
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-241534-
/O.NEW.KICT.FL.W.0014.150525T1400Z-150527T2240Z/
/CTWK1.1.ER.150525T1400Z.150526T1200Z.150527T0440Z.NO/
834 PM CDT SAT MAY 23 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River At Cottonwood Falls.
* From Monday morning until Wednesday afternoon.
* At  8:20 PM Saturday the stage was 4.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and 
  continue to rise to near 10.5 feet by Tuesday morning. The river 
  will fall below flood stage by Tuesday before midnight.
* Impact...At 11.0 feet...Flooding occurs at Bates Park in Cottonwood 
  Falls and crop land along the river. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Cottonwood Falls   9.0    4.7  Sat  8 PM    8.5   9.7   9.7
    
&&
    
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-241533-
/O.NEW.KICT.FL.W.0015.150524T2204Z-150528T0703Z/
/PLYK1.1.ER.150524T2204Z.150527T0000Z.150527T1903Z.NO/
834 PM CDT SAT MAY 23 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River Near Plymouth.
* From Sunday afternoon until late Wednesday night.
* At  8:00 PM Saturday the stage was 12.2 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 33.3 feet by Tuesday evening. The river will fall 
  below flood stage by Wednesday early afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Plymouth           32.0  12.2  Sat  8 PM   32.8  32.9  33.3
    
&&
    
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
7 follow-up statements
197 
WGUS83 KICT 240909
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
409 AM CDT SUN MAY 24 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-111-242309-
/O.EXT.KICT.FL.W.0015.150524T0908Z-150526T2000Z/
/PLYK1.1.ER.150524T0825Z.150525T0000Z.150526T0800Z.NO/
409 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* From early this morning until Tuesday afternoon.
* At 4:00 AM Sunday the stage was 32.3 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.8 feet by this
  evening. The river will fall below flood stage Tuesday morning.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Plymouth        32.0  32.3  Sun 4 AM    33.6   31.2   26.1
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
842 
WGUS83 KICT 241404
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
904 AM CDT SUN MAY 24 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-111-250404-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150527T0508Z/
/PLYK1.1.ER.150524T0825Z.150525T0000Z.150526T1708Z.NO/
904 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until late Tuesday night.
* At  8:00 AM Sunday the stage was 33.0 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.8 feet by this
  evening. The river will fall below flood stage Tuesday early 
  afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Plymouth        32.0  33.0  Sun 08 AM   33.7   32.6   27.2
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
275 
WGUS83 KICT 241951
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
251 PM CDT SUN MAY 24 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-250951-
/O.EXT.KICT.FL.W.0029.000000T0000Z-150526T1400Z/
/CTWK1.1.ER.150524T1531Z.150525T0000Z.150525T2000Z.NO/
251 PM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday afternoon.
* At  7:00 AM Sunday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this afternoon and continue
  to rise to near 10.2 feet by this evening. The river will fall 
  below flood stage by Monday afternoon.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Cottonwood Fal  9.0    8.5  Sun 7 AM     9.5    8.2    6.2
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-250951-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150526T1200Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150526T0000Z.NO/
251 PM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Monday evening.
* At 2:00 PM Sunday the stage was 33.2 feet and steady.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall to below flood stage by 
  Monday evening.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Plymouth        32.0  33.2  Sun 2 PM    32.6   30.3   24.3
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
103 
WGUS83 KICT 250116
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
816 PM CDT SUN MAY 24 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-251516-
/O.EXT.KICT.FL.W.0029.000000T0000Z-150526T0224Z/
/CTWK1.1.ER.150524T1315Z.150524T1700Z.150525T0824Z.NO/
816 PM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday morning.
* At 5:25 PM Sunday the stage was 9.8 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Cottonwood Falls   9.0   9.8   Sun  5 PM    8.3   6.8   5.3
    
&&
    
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-251516-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150525T2315Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1115Z.NO/
816 PM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Monday morning.
* At 8:00 PM Sunday the stage was 33.0 feet and falling.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Plymouth           32.0  33.0  Sun  8 PM   29.5  24.1  18.0
    
&&
    
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
471 
WGUS83 KICT 250903
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
403 AM CDT MON MAY 25 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-252303-
/O.EXT.KICT.FL.W.0029.000000T0000Z-150526T0217Z/
/CTWK1.1.ER.150524T1315Z.150524T1700Z.150525T0817Z.NO/
403 AM CDT MON MAY 25 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until this evening.
* At  5:25 PM Sunday the stage was 9.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage  
  early this morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Cottonwood Fal  9.0   9.8  Sun 05 PM    7.9    6.2    5.4
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-252303-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150526T0000Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1200Z.NO/
403 AM CDT MON MAY 25 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until this evening.
* At  3:00 AM Monday the stage was 32.5 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will continue to fall to below flood stage  
  this morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both 
  banks. Road A near the gage site becomes flooded...especially south 
  of the river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Plymouth        32.0  32.5  Mon 03 AM   26.6   22.6   17.1
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
495 
WGUS83 KICT 251338
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
838 AM CDT MON MAY 25 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-111-260338-
/O.EXT.KICT.FL.W.0015.000000T0000Z-150526T0426Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1626Z.NO/
838 AM CDT MON MAY 25 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until this evening.
* At  8:00 AM Monday the stage was 32.2 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both 
  banks. Road A near the gage site becomes flooded especially south 
  of the river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Plymouth        32.0  32.2  Mon 08 AM   29.6   25.0   19.0
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
767 
WGUS83 KICT 252118
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
418 PM CDT MON MAY 25 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.
 
  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-252148-
/O.CAN.KICT.FL.W.0029.000000T0000Z-150526T0600Z/
/CTWK1.1.ER.150524T1315Z.150524T1700Z.150525T1200Z.NO/
418 PM CDT MON MAY 25 2015

The Flood Warning is cancelled for
  The Cottonwood River At Cottonwood Falls.
* At 4:00 PM Monday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Fell below flood stage this morning.
* Forecast...The river will continue to fall to 8.2 feet by Tuesday 
  morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
  be expected. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Cottonwood Fal  9.0    8.9  Mon 4 PM     8.2    6.3    5.4
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-252148-
/O.CAN.KICT.FL.W.0015.000000T0000Z-150526T0426Z/
/PLYK1.1.ER.150524T0825Z.150524T1830Z.150525T1626Z.NO/
418 PM CDT MON MAY 25 2015

The Flood Warning is cancelled for
  The Cottonwood River Near Plymouth.
* At 4:00 PM Monday the stage was 31.8 feet and falling.
* Flood stage is 32.0 feet.
* Fell below flood stage at 11:26 AM Monday.
* Forecast...The river will continue to fall to 30.6 feet by Tuesday 
  morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both 
  banks. Road A near the gage site becomes flooded especially south 
  of the river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Plymouth        32.0  31.8  Mon 4 PM    30.6   26.3   20.9
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 6:48 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 23, 6:48 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SAT MAY 23 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 246 PM CDT SAT MAY 23 2015

UPPER LOW IS SITUATED OVER THE FOUR CORNERS REGION WITH MULTIPLE
PIECES OF SHORTWAVE ENERGY ROTATING AROUND THIS FEATURE. ONE
EXTENDS FROM NM DOWN TO BAJA WITH ANOTHER IMPULSE DIVING SOUTH
ACROSS NORTHERN CA. WATER VAPOR IMAGERY SHOWS A PLUME OF
SUBTROPICAL PACIFIC MOISTURE STREAMING INTO THE SOUTHERN AND
CENTRAL PLAINS. AT THE SURFACE...LEE TROUGHING CONTINUES TO
STRENGTHEN FROM EASTERN CO INTO EASTERN NM WITH THE OPEN GULF
ALLOWING RICH MOISTURE TO CONTINUE STREAMING INTO THE PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 246 PM CDT
SAT MAY 23 2015

THE LARGE AREA OF SHOWERS AND STORMS THAT IS AFFECTING THE AREA
DEVELOPED DOWN IN EASTERN NM LAST EVENING. SHORT RANGE MODELS HAVE
HAD ISSUES HANDLING THE EASTERN EXTENT OF THIS AREA OF RAINFALL.
AT SOME POINT LATE THIS AFTERNOON/EARLY EVENING THE MID AND UPPER
FLOW WILL BECOME MORE SOUTHERLY WHICH WILL LIMIT THE EASTWARD
MOVEMENT. SHOULD ALSO SEE AN OVERALL INCREASE IN AREAL COVERAGE
AS THE STRONGER PIECE OF UPPER ENERGY LIFTS OUT OF NM ALONG WITH
THE RIGHT ENTRANCE REGION OF THE UPPER JET IMPACTING THE SOUTHERN
PLAINS. JUST LIKE HAS HAPPENED SO FAR TODAY...FEEL THE MAIN
GENERATION AREA FOR THE STRONGER SHOWERS AND STORMS WILL BE OVER
OK WITH THIS ACTIVITY STREAMING NORTH AND NORTHEAST THROUGH THE
OVERNIGHT HOURS. THEREFORE...STILL FEEL CONFIDENT THAT THE HEAVIER
RAINFALL AMOUNTS WILL BE SOUTHEAST OF THE KS TURNPIKE. AREAS ALONG
I-135...INCLUDING WICHITA...SHOULD GET THE BULK OF THEIR RAINFALL
THIS AFTERNOON INTO THE EARLY EVENING. MEANWHILE...SE OF THE KS
TURNPIKE WILL SEE MODERATE TO HEAVY RAIN THROUGH THE DAY
SUN...ESPECIALLY AS THE MAIN UPPER VORT MAX LIFTS NORTHEAST. ONE
OF THE CHANGES FROM YESTERDAY'S MODELS RUNS IS TO MOVE THINGS EAST
QUICKER SO THE MAJORITY OF THE RAINFALL WILL BE ENDING BY AROUND
00Z MON.

STILL LOOKING AT EXTREMELY HIGH PWS FOR EASTERN KS ALONG WITH THE
SUBTROPICAL MOISTURE PLUME REMAINING IN PLACE WHICH WILL RESULT IN
RAINFALL RATES ABOVE 1 IN/HR AND LIKELY CLOSER TO 2 IN/HOUR.

FOR MONDAY...MUCH WILL DEPEND ON HOW THINGS PLAY OUT TONIGHT
THROUGH SUN AND IF THE ATMOSPHERE CAN RECOVER. WHILE THERE IS GOOD
MODEL AGREEMENT FOR EXTREME INSTABILITY EAST OF I-135...THE MAIN
QUESTION WILL BE IF THERE IS ENOUGH CONVERGENCE TO FORCE
CONVECTION. THE HIGHER CONFIDENCE FOR STORMS IS OVER EASTERN OK
WHERE THE VORT MAX WILL SLIDE OVER. FAIRLY CONFIDENT THAT IF
STORMS DO DEVELOP MON AFTERNOON/EVENING THEY WILL BE FAIRLY
ISO/SCT AND VERY SLOW MOVING. THERE IS ALSO GOOD MODEL AGREEMENT
IN LACK OF DEEP LAYER SHEAR SO WOULD EXPECT SLOW MOVING HP TYPE
STORMS. IT'S NOT OUT OF THE QUESTION THAT IF CONFIDENCE IN STORMS
INCREASES FOR SE KS...WE MAY NEED TO EXTEND THE FLOOD WATCH
THROUGH MON.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 246 PM CDT SAT MAY 23 2015

BY TUE THE LAST PIECE OF UPPER ENERGY WILL BE TRACKING ACROSS FAR
EASTERN KS/MO AND WILL EVENTUALLY LIFT INTO THE MID MISS VALLEY.
THIS SHOULD ALLOW THE BETTER RAIN CHANCES TO ALSO SHIFT EAST.
THERE SEEMS TO BE SOME MODEL AGREEMENT THAT ANOTHER TROUGH WILL
DIG OVER THE WESTERN CONUS WED NIGHT INTO THU AND GRADUALLY SHIFT
EAST FOR THE END OF THE WEEK. WHILE WE WILL MAINTAIN SOME SMALL
RAIN CHANCES FOR THU...BETTER CHANCES SHOULD ARRIVE FOR THE END OF
THE WEEK INTO THE WEEKEND AS THE UPPER ENERGY MOVES OUT INTO THE
PLAINS.

LAWSON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 640 PM CDT SAT MAY 23 2015

HEAVIEST CONVECTION WILL BE SHIFTING INTO SOUTHEASTERN KANSAS
TONIGHT WITH POST-MCS STRATIFORM RAIN SHIELD WITH ANVIL LIGHTNING
EXTENDING ABOUT 75 MILES OR SO TO THE WEST. SO THE HEAVIEST RAIN
AND REDUCED VISIBILITIES IN +TSRA WILL BE AT THE CNU TERMINAL.

MOIST BOUNDARY LAYER SOUTHEASTERLY UPSLOPE FLOW SHOULD ALLOW
WIDESPREAD IFR CEILINGS/VISIBILITIES TO DEVELOP ESPECIALLY
ALONG/WEST OF INTERSTATE 135 OVERNIGHT INTO SUNDAY MORNING.

ADDITIONAL WIDESPREAD CONVECTION SHOULD REDEVELOP OR BE ONGOING
OVER SOUTHEAST KS SUNDAY...WITH ISOLATED TSRA POSSIBLE IN
CENTRAL/SOUTH CENTRAL KS LATER IN THE AFTERNOON.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  72  61  80 / 100  50  30  20
HUTCHINSON      57  73  61  80 /  80  30  30  20
NEWTON          58  72  61  79 / 100  50  30  30
ELDORADO        59  72  61  79 / 100  80  30  30
WINFIELD-KWLD   59  72  62  79 / 100  70  30  20
RUSSELL         58  73  59  79 /  30  20  30  20
GREAT BEND      58  73  59  80 /  30  20  30  20
SALINA          59  73  60  80 /  60  40  30  30
MCPHERSON       58  73  60  81 /  70  40  30  30
COFFEYVILLE     63  71  64  79 / 100 100  50  40
CHANUTE         60  71  62  79 / 100 100  50  30
IOLA            60  72  62  79 / 100 100  50  30
PARSONS-KPPF    61  71  63  79 / 100 100  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ052-053-068-
069-083-092-093.

FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 23, 7:15 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT SAT MAY 23 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
715 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE
TONIGHT...ESPECIALLY FOR LOCATIONS EAST OF INTERSTATE 135 WHERE
FLOODING CAN BE EXPECTED. SEE THE LATEST FLASH FLOOD WATCH FOR
DETAILS. STRONG OR SEVERE STORMS ARE NOT EXPECTED.

AREAS OF FOG ARE POSSIBLE LATE TONIGHT TO THE WEST OF INTERSTATE
135. VISIBILITIES MAY BE REDUCED TO 1/2 MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND STORMS PRODUCING HEAVY RAIN WILL LIKELY BE ONGOING
SUNDAY PRIMARILY EAST OF THE KANSAS TURNPIKE. THE HEAVY RAIN WILL
PERSIST INTO SUNDAY NIGHT ACROSS SOUTHEAST KANSAS. THE HEAVY RAIN
WILL LIKELY LEAD TO FLOODING. CHECK THE LATEST FLOOD WATCH FOR
ADDITIONAL DETAILS. STRONG OR SEVERE STORMS ARE NOT LIKELY.

SCATTERED STORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING. SOME
COULD BE SEVERE...MAINLY ALONG AND EAST OF INTERSTATE 135. THE MAIN
THREATS WILL BE QUARTER SIZED HAIL...ISOLATED DAMAGING WINDS AND
LOCALIZED FLOODING.

FOR MONDAY AND TUESDAY...RIVER FLOODING MAY BE ONGOING...ESPECIALLY
ACROSS SOUTHEAST KANSAS.

THUNDERSTORMS ARE ALSO IN THE FORECAST FOR MOST LOCATIONS FOR THE
REMAINDER OF THE PERIOD. AT LEAST STRONG STORMS WILL REMAIN
POSSIBLE...ALONG WITH LOCALIZED FLOODING THREAT.

THOSE WITH OUTDOOR PLANS...ESPECIALLY ALONG CREEKS AND RIVERS
NEED TO BE SURE TO MONITOR THE WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT... HOWEVER
REPORTS OF FLOODING OR RAINFALL IN EXCESS OF 2 INCHES WOULD BE
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 23, 5:38 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       ARKANSAS CITY           37.07N 97.04W
05/23/2015  M1.78 INCH       COWLEY             KS   CO-OP OBSERVER

            COOPERATIVE OBSERVER MEASURES 1.78 INCHES OF RAIN SINCE 7
            THIS MORNING. NO FLOOD WAS REPORTED.

&&

VJP
Local storm report, May 23, 6:30 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     FLOOD            2 ENE SOUTH HAVEN       37.06N 97.37W
05/23/2015                   SUMNER             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WATER RUNNING OVER U.S. HIGHWAY
            166 WEST OF THE TURNPIKE NEAR SOUTH HAVEN. DEPUTIES
            ESTIMATE THAT THE ROAD WAY WILL BECOME IMPASSABLE IN 30
            MINUTES.

&&

VJP
Local storm report, May 23, 6:38 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HEAVY RAIN       ROSE HILL               37.57N 97.13W
05/23/2015  M2.00 INCH       BUTLER             KS   EMERGENCY MNGR

            EMERGENCY MANAGER MEASURES 2 INCHES OF RAIN SINCE 3 THIS
            AFTERNOON.

&&

VJP
Local storm report, May 23, 6:48 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HEAVY RAIN       5 NW HARPER             37.34N 98.09W
05/23/2015  M2.00 INCH       HARPER             KS   TRAINED SPOTTER

&&

MWM
Local storm report, May 23, 7:42 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       AUGUSTA                 37.69N 96.98W
05/23/2015  M2.00 INCH       BUTLER             KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT MEASURED 2 INCHES SINCE MIDNIGHT.

&&

VJP
Local storm report, May 23, 7:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HEAVY RAIN       3 NW LEON               37.72N 96.82W
05/23/2015  M2.20 INCH       BUTLER             KS   PUBLIC

            INDIVIDUAL REPORTS VIA TWITTER OF 2.2 INCHES OF RAIN
            SINCE THIS MORNING.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:41 PM CDTAreal Flood WarningICTCowley, Sumner42 hr
May 23, 8:34 PM CDTRiver Flood WarningICTMarion59 hr
May 23, 8:34 PM CDTRiver Flood WarningICTChase4 days
May 23, 8:36 PM CDTAreal Flood WarningICTChase, Chautauqua, Elk, Greenwood6 hr
May 23, 9:17 PM CDTRiver Flood WarningICTAllen, Neosho3 days
May 23, 9:17 PM CDTRiver Flood WarningICTNeosho3 days
May 23, 9:17 PM CDTRiver Flood WarningICTLabette, Neosho5 days
May 23, 9:17 PM CDTRiver Flood WarningICTCherokee, Labette6 days
May 23, 9:40 PM CDTAreal Flood WarningICTMontgomery, Wilson, Woodson7 hr
May 23, 10:12 PM CDTRiver Flood WarningICTCowley4 days
May 23, 10:17 PM CDTRiver Flood WarningICTButler, Cowley4 days
May 23, 10:20 PM CDTRiver Flood WarningICTButler42 hr
May 23, 10:23 PM CDTRiver Flood WarningICTWilson36 hr
May 23, 10:24 PM CDTRiver Flood WarningICTMontgomery, Wilson58 hr
May 23, 10:36 PM CDTAreal Flood WarningICTAllen, Labette, Neosho18 hr
May 24, 1:23 AM CDTAreal Flood WarningICTChase, Chautauqua, Elk, Greenwood12 hr
May 24, 2:43 AM CDTRiver Flood WarningICTWilson39 hr
May 24, 2:43 AM CDTRiver Flood WarningICTMontgomery3 days
May 24, 3:13 AM CDTRiver Flood WarningICTSumner28 hr
May 24, 4:24 AM CDTRiver Flood WarningICTAllen42 hr
May 24, 5:41 AM CDTAreal Flood WarningICTMontgomery, Wilson, Woodson12 hr
May 24, 11:02 AM CDTRiver Flood WarningICTChase60 hr
May 24, 1:14 PM CDTAreal Flood WarningICTChautauqua, Elk24 hr
May 24, 2:28 PM CDTRiver Flood WarningICTSedgwick23 hr
May 24, 4:27 PM CDTAreal Flood WarningICTAllen, Labette, Neosho24 hr
May 24, 5:02 PM CDTAreal Flood WarningICTMontgomery, Wilson, Woodson24 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.